MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630222B1
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of the event notification, multiple attempts were made to obtain clarification on the event narrative.This medwatch report is being filed based on the analysis of the returned guidewire.When the actual device was received on july 15, 2021, the evaluation revealed the following: as received, the specimen consisted of one-1 each hydro gw stf std s 150-035; returned partially reloaded into the partial (less the luer hub attachment) dispenser assembly, accompanied by the labelled portion of the packaging pouch, and double-bagged within (b)(6) style poly pouches.The specimen presented an overall length of 150.7cm and a finished diameter of.03350" to.03370".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After flushing the dispenser assembly with blood-bank saline, the specimen was removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented polymer jacket removal from the distal 42.10cm, exposing the underlying metallic core wire presenting indications of ductile, tensile shear overload.The exposed metallic core wire presented waviness consistent with tensile loading.Under magnification, the exposed metallic wire surface presented parallel axial scratches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted above, the specimen presented polymer jacket removal from the distal 42.10cm, exposing the underlying metallic core wire presenting indications of ductile, tensile shear overload.The exposed metallic core wire presented waviness consistent with tensile loading.Under magnification, the exposed metallic wire surface presented parallel axial scratches.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.As indicated in the directions for use (dfu) precautions, "the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution." as noted in the dfu operational instructions, "to activate hydrophilic coating: before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire." based on the information provided, handling and/or procedural factors appear to have impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: it was reported that upon unpacking the package and preparing for the procedure, it was found the guidewire peeled off, so it could not be used normally.The device is expected to be returned before jul.13th.There were no patient complications reported.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12211829
Report Number2126666-2021-00031
Device Sequence Number19793136
Product Code EYA
UDI-Device Identifier08714729755326
UDI-Public08714729755326
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberM006630222B1
Device Catalogue Number630-222B
Device Lot Number11207925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Initial Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight75